Alert archive / South Dakota / Wind Chill Warnings in 2011

Wind Chill Warning 2, NWS Rapid City, SD

February 1, 2011Campbell County, Crook County, Weston County, Wyoming; 16 counties in South Dakota

NWS Rapid City, SD issued this wind chill warning at Feb 1, 2011, 2:54 PM MST for Campbell County, Crook County, Weston County, Wyoming; 16 counties in South Dakota. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 1, 2011, 2:54 PM MST (21:54 UTC)
Expired
Feb 2, 2011, 10:00 AM MST
In force
19 hr
Issued by
NWS Rapid City, SD

Counties Bennett County, SD, Butte County, SD, Custer County, SD, Fall River County, SD, Haakon County, SD, Harding County, SD, Jackson County, SD, Lawrence County, SD, Meade County, SD, Mellette County, SD, Oglala Lakota County, SD, Pennington County, SD, Perkins County, SD, Todd County, SD, Tripp County, SD, Ziebach County, SD, Campbell County, WY, Crook County, WY, Weston County, WY

The radar

The Rapid City radar (KUDX), 12 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 9.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2011-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2011-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

919 
WWUS43 KUNR 012154
WSWUNR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
254 PM MST TUE FEB 1 2011

...EXTREMELY COLD WIND CHILLS THROUGH WEDNESDAY MORNING...

.NORTHWEST WINDS WILL COMBINE WITH BITTERLY COLD ARCTIC AIR TO
CREATE EXTREMELY COLD WIND CHILLS AGAIN TONIGHT. EVEN THOUGH WINDS
ARE EXPECTED TO GRADUALLY DECREASE THROUGH THE NIGHT...WIND
CHILLS WELL BELOW ZERO ARE STILL EXPECTED TO CONTINUE INTO
WEDNESDAY MORNING.

SDZ014-031-032-042>044-046-047-049-020700-
/O.UPG.KUNR.WC.Y.0003.000000T0000Z-110202T1800Z/
/O.NEW.KUNR.WC.W.0002.110201T2154Z-110202T1800Z/
ZIEBACH-PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT-
MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...DUPREE...WALL...PHILIP...PINE RIDGE...
KYLE...KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER
254 PM MST TUE FEB 1 2011 /354 PM CST TUE FEB 1 2011/

...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST /NOON CST/
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST /NOON CST/
WEDNESDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

* WIND CHILL VALUES OF 30 BELOW TO 45 BELOW ZERO ARE EXPECTED
  INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN THE COMBINATION OF WIND AND
COLD TEMPERATURES CAN CAUSE FROSTBITE IN ONLY 10 MINUTES. EVEN IF
YOU ARE OUTDOORS FOR JUST A FEW MINUTES...MAKE SURE YOU COVER ALL
PARTS OF YOUR BODY...ESPECIALLY YOUR HEAD...FACE...AND HANDS.

&&

$$

SDZ001-002-012-013-024>030-041-072>074-WYZ054>058-071-020700-
/O.CON.KUNR.WC.Y.0003.000000T0000Z-110202T1800Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-
NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY-
SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS-
CUSTER CO PLAINS-FALL RIVER-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL-
SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON-
NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...LEAD...DEADWOOD...SPEARFISH...
RAPID CITY...HOT SPRINGS...HILL CITY...MT RUSHMORE...CUSTER...
FOLSOM...EDGEMONT...STURGIS...UNION CENTER...HERMOSA...GILLETTE...
WRIGHT...MOORCROFT...HULETT...SUNDANCE...FOUR CORNERS...
NEWCASTLE...COLONY
254 PM MST TUE FEB 1 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
WEDNESDAY. 

* WIND CHILL VALUES OF 20 BELOW TO 35 BELOW ZERO WILL CONTINUE
  THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN THE COMBINATION OF WIND AND
COLD TEMPERATURES CAN CAUSE FROSTBITE IN JUST 20 MINUTES. IF YOU
GO OUTSIDE...COVER ALL PARTS OF YOUR BODY...ESPECIALLY YOUR
HEAD...FACE...AND HANDS.

&&

$$

CALDERON
5 follow-up statements
477 
WWUS43 KUNR 020338
WSWUNR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
838 PM MST TUE FEB 1 2011

...EXTREMELY COLD WIND CHILLS THROUGH WEDNESDAY MORNING...

.LIGHT WINDS WILL COMBINE WITH BITTERLY COLD ARCTIC AIR TO CREATE
DANGEROUSLY COLD WIND CHILL READINGS TONIGHT INTO WEDNESDAY
MORNING.

SDZ001-002-012-013-024>030-041-072>074-WYZ054>058-071-021200-
/O.UPG.KUNR.WC.Y.0003.000000T0000Z-110202T1800Z/
/O.EXA.KUNR.WC.W.0002.000000T0000Z-110202T1800Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-
NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY-
SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS-
CUSTER CO PLAINS-FALL RIVER-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL-
SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON-
NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...LEAD...DEADWOOD...SPEARFISH...
RAPID CITY...HOT SPRINGS...HILL CITY...MT RUSHMORE...CUSTER...
FOLSOM...EDGEMONT...STURGIS...UNION CENTER...HERMOSA...GILLETTE...
WRIGHT...MOORCROFT...HULETT...SUNDANCE...FOUR CORNERS...
NEWCASTLE...COLONY
838 PM MST TUE FEB 1 2011

...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST WEDNESDAY. THE
WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 


* WIND CHILL VALUES OF 35 BELOW ZERO OR COLDER WILL CONTINUE INTO WEDNESDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN THE COMBINATION OF WIND AND
COLD TEMPERATURES CAN CAUSE FROSTBITE IN ONLY 10 MINUTES. EVEN IF
YOU ARE OUTDOORS FOR JUST A FEW MINUTES...MAKE SURE YOU COVER ALL
PARTS OF YOUR BODY...ESPECIALLY YOUR HEAD...FACE...AND HANDS.

&&

$$

SDZ014-031-032-042>044-046-047-049-021200-
/O.CON.KUNR.WC.W.0002.000000T0000Z-110202T1800Z/
ZIEBACH-PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT-
MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...DUPREE...WALL...PHILIP...PINE RIDGE...
KYLE...KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER
838 PM MST TUE FEB 1 2011 /938 PM CST TUE FEB 1 2011/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON
CST/ WEDNESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/
WEDNESDAY. 

* WIND CHILL VALUES OF 35 BELOW ZERO OR COLDER WILL CONTINUE INTO
  WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN THE COMBINATION OF WIND AND
COLD TEMPERATURES CAN CAUSE FROSTBITE IN ONLY 10 MINUTES. EVEN IF
YOU ARE OUTDOORS FOR JUST A FEW MINUTES...MAKE SURE YOU COVER ALL
PARTS OF YOUR BODY...ESPECIALLY YOUR HEAD...FACE...AND HANDS.

&&

$$
932 
WWUS43 KUNR 020356
WSWUNR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
856 PM MST TUE FEB 1 2011

...EXTREMELY COLD WIND CHILLS THROUGH WEDNESDAY MORNING...

.LIGHT WINDS WILL COMBINE WITH BITTERLY COLD ARCTIC AIR TO CREATE
DANGEROUSLY COLD WIND CHILL READINGS TONIGHT INTO WEDNESDAY
MORNING.

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-021200-
/O.CON.KUNR.WC.W.0002.000000T0000Z-110202T1800Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY-
SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL-
SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON-
NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...LEAD...DEADWOOD...SPEARFISH...
RAPID CITY...HOT SPRINGS...HILL CITY...MT RUSHMORE...CUSTER...
FOLSOM...WALL...PHILIP...EDGEMONT...PINE RIDGE...KYLE...KADOKA...
MARTIN...WHITE RIVER...MISSION...WINNER...STURGIS...
UNION CENTER...HERMOSA...GILLETTE...WRIGHT...MOORCROFT...HULETT...
SUNDANCE...FOUR CORNERS...NEWCASTLE...COLONY
856 PM MST TUE FEB 1 2011 /956 PM CST TUE FEB 1 2011/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON
CST/ WEDNESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/
WEDNESDAY. 

* DANGEROUSLY COLD WIND CHILL READINGS OF 35 BELOW ZERO OR COLDER WILL
  CONTINUE INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN THE COMBINATION OF WIND AND
COLD TEMPERATURES CAN CAUSE FROSTBITE IN ONLY 10 MINUTES. EVEN IF
YOU ARE OUTDOORS FOR JUST A FEW MINUTES...MAKE SURE YOU COVER ALL
PARTS OF YOUR BODY...ESPECIALLY YOUR HEAD...FACE...AND HANDS.

&&

$$
767 
WWUS43 KUNR 021010
WSWUNR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
310 AM MST WED FEB 2 2011

...EXTREMELY COLD WIND CHILLS THROUGH WEDNESDAY MORNING...

.LIGHT WINDS WILL COMBINE WITH BITTERLY COLD ARCTIC AIR TO CREATE
WIND CHILL READINGS OF 20 BELOW TO 45 BELOW ZERO EARLY THIS
MORNING. THE LOWEST WIND CHILL READINGS WILL BE ACROSS
NORTHWESTERN INTO CENTRAL SOUTH DAKOTA.

SDZ024>031-072>074-WYZ054>058-071-021700-
/O.CAN.KUNR.WC.W.0002.000000T0000Z-110202T1800Z/
/O.NEW.KUNR.WC.Y.0004.110202T1010Z-110202T1700Z/
NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY-
SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL-
SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON-
NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...LEAD...DEADWOOD...SPEARFISH...
RAPID CITY...HOT SPRINGS...HILL CITY...MT RUSHMORE...CUSTER...
FOLSOM...WALL...STURGIS...UNION CENTER...HERMOSA...GILLETTE...
WRIGHT...MOORCROFT...HULETT...SUNDANCE...FOUR CORNERS...
NEWCASTLE...COLONY
310 AM MST WED FEB 2 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM MST THIS MORNING...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MST THIS MORNING.
THE WIND CHILL WARNING HAS BEEN CANCELLED. 

* WIND CHILL READINGS OF 20 BELOW TO 35 BELOW ZERO WILL CONTINUE
  THROUGH EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN THE COMBINATION OF WIND AND
COLD TEMPERATURES CAN CAUSE FROSTBITE IN JUST 20 MINUTES. IF YOU
GO OUTSIDE...COVER ALL PARTS OF YOUR BODY...ESPECIALLY YOUR
HEAD...FACE...AND HANDS.

&&

$$

SDZ001-002-012>014-032-041>044-046-047-049-021700-
/O.EXT.KUNR.WC.W.0002.000000T0000Z-110202T1700Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-HAAKON-
FALL RIVER-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...PHILIP...EDGEMONT...PINE RIDGE...
KYLE...KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER
310 AM MST WED FEB 2 2011 /410 AM CST WED FEB 2 2011/

...WIND CHILL WARNING NOW IN EFFECT UNTIL 10 AM MST /11 AM CST/
THIS MORNING...

THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 10 AM MST /11 AM
CST/ THIS MORNING. 

* DANGEROUSLY COLD WIND CHILL READINGS OF 30 BELOW TO 45 BELOW
  ZERO WILL CONTINUE THROUGH EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN THE COMBINATION OF WIND AND
COLD TEMPERATURES CAN CAUSE FROSTBITE IN ONLY 10 MINUTES. EVEN IF
YOU ARE OUTDOORS FOR JUST A FEW MINUTES...MAKE SURE YOU COVER ALL
PARTS OF YOUR BODY...ESPECIALLY YOUR HEAD...FACE...AND HANDS.

&&

$$
880 
WWUS43 KUNR 021028
WSWUNR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
328 AM MST WED FEB 2 2011

...EXTREMELY COLD WIND CHILLS EARLY THIS MORNING...

.LIGHT WINDS WILL COMBINE WITH BITTERLY COLD ARCTIC AIR TO CREATE
WIND CHILL READINGS OF 20 BELOW TO 45 BELOW ZERO EARLY THIS
MORNING. THE LOWEST WIND CHILL READINGS WILL BE ACROSS
NORTHWESTERN INTO CENTRAL SOUTH DAKOTA.

SDZ001-002-012>014-032-041>044-046-047-049-021700-
/O.CON.KUNR.WC.W.0002.000000T0000Z-110202T1700Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-HAAKON-
FALL RIVER-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...PHILIP...EDGEMONT...PINE RIDGE...
KYLE...KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER
328 AM MST WED FEB 2 2011 /428 AM CST WED FEB 2 2011/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST /11 AM
CST/ THIS MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST /11 AM
CST/ THIS MORNING. 

* DANGEROUSLY COLD WIND CHILL READINGS OF 30 BELOW TO 45 BELOW 
  ZERO WILL CONTINUE THROUGH EARLY THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN THE COMBINATION OF WIND AND
COLD TEMPERATURES CAN CAUSE FROSTBITE IN ONLY 10 MINUTES. EVEN IF
YOU ARE OUTDOORS FOR JUST A FEW MINUTES...MAKE SURE YOU COVER ALL
PARTS OF YOUR BODY...ESPECIALLY YOUR HEAD...FACE...AND HANDS.

&&

$$

SDZ024>031-072>074-WYZ054>058-071-021700-
/O.CON.KUNR.WC.Y.0004.000000T0000Z-110202T1700Z/
NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY-
SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL-
SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON-
NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...LEAD...DEADWOOD...SPEARFISH...
RAPID CITY...HOT SPRINGS...HILL CITY...MT RUSHMORE...CUSTER...
FOLSOM...WALL...STURGIS...UNION CENTER...HERMOSA...GILLETTE...
WRIGHT...MOORCROFT...HULETT...SUNDANCE...FOUR CORNERS...
NEWCASTLE...COLONY
328 AM MST WED FEB 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING. 

* WIND CHILL READINGS OF 20 BELOW TO 35 BELOW ZERO WILL CONTINUE 
  THROUGH EARLY THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN THE COMBINATION OF WIND AND
COLD TEMPERATURES CAN CAUSE FROSTBITE IN JUST 20 MINUTES. IF YOU
GO OUTSIDE...COVER ALL PARTS OF YOUR BODY...ESPECIALLY YOUR
HEAD...FACE...AND HANDS.

&&

$$
010 
WWUS43 KUNR 021653
WSWUNR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
953 AM MST WED FEB 2 2011

SDZ001-002-012>014-032-041>044-046-047-049-021800-
/O.EXP.KUNR.WC.W.0002.000000T0000Z-110202T1700Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-HAAKON-
FALL RIVER-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...PHILIP...EDGEMONT...PINE RIDGE...
KYLE...KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER
953 AM MST WED FEB 2 2011 /1053 AM CST WED FEB 2 2011/

...WIND CHILL WARNING WILL EXPIRE AT 10 AM MST /11 AM CST/ THIS
MORNING...

THE WIND CHILL WARNING WILL EXPIRE AT 10 AM MST /11 AM CST/ THIS
MORNING. 

TEMPERATURES ARE GRADUALLY WARMING THIS MORNING...THEREFORE THE
THREAT FOR DANGEROUSLY COLD WIND CHILLS HAS ENDED. WIND CHILL
VALUES OF ZERO TO TEN BELOW ARE STILL EXPECTED FOR THE REST OF THE
DAY.

$$

SDZ024>031-072>074-WYZ054>058-071-021800-
/O.EXP.KUNR.WC.Y.0004.000000T0000Z-110202T1700Z/
NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY-
SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL-
SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON-
NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...LEAD...DEADWOOD...SPEARFISH...
RAPID CITY...HOT SPRINGS...HILL CITY...MT RUSHMORE...CUSTER...
FOLSOM...WALL...STURGIS...UNION CENTER...HERMOSA...GILLETTE...
WRIGHT...MOORCROFT...HULETT...SUNDANCE...FOUR CORNERS...
NEWCASTLE...COLONY
953 AM MST WED FEB 2 2011

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM MST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM MST THIS MORNING. 

TEMPERATURES ARE GRADUALLY WARMING THIS MORNING...THEREFORE THE
THREAT FOR SIGNIFICANTLY COLD WIND CHILLS HAS ENDED.

$$

CALDERON

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this wind chill warning went out at Feb 1, 2:41 PM MST, 13 minutes earlier.

Area forecast discussion, Feb 1, 2:41 PM MST, 13 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
241 PM MST TUE FEB 1 2011

.DISCUSSION...WATER VAPOR IMAGERY SHOWS DEEP UPPER TROUGH ACROSS
THE CENTRAL CONUS WITH A VERY STRONG WINTER STORM CROSSING THE
MIDWEST. SURFACE ANALYSIS SHOWS VERY STRONG 1051MB ARCTIC HIGH
PRESSURE CENTERED OVER SOUTHEAST MONTANA. SATELLITE SHOWS THIN
LAYER OF STRATUS ACROSS PART OF THE WESTERN SOUTH DAKOTA PLAINS.
TONIGHT...STRATUS WILL DISSIPATE AS HIGH PRESSURE SLIDES ACROSS
THE CWA. LOWER ATMOSPHERE WILL DECOUPLE TONIGHT WITH WINDS
BECOMING LIGHT. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL RESULT IN
GOOD RADIATIONAL COOLING...AND HELP TEMPERATURES LIKELY DROP TO
THE COLDEST OF THE SEASON SO FAR. TEMPS WILL DROP TO 15 TO 30
BELOW ZERO...WITH THE COLDEST SPOTS IN VALLEYS AND LOW LYING AREAS
ACROSS THE SOUTH DAKOTA PLAINS. HIGH PRESSURE WILL SLIDE SOUTH OF
THE AREA LATE TONIGHT/EARLY WEDNESDAY MORNING. IF THE ATMOSPHERE
CAN COUPLE AGAIN AND SOUTHWESTERLY WINDS CAN DEVELOP...EVEN IF
RELATIVELY WEAK...TEMPS WILL RISE WHILE WIND CHILLS DROP TO 20 TO
35 BELOW ZERO...OR EVEN COLDER IN SOME SPOTS MAINLY ACROSS THE
SOUTH DAKOTA PLAINS. WIND CHILL ADVISORY SHOULD BE SUFFICIENT TO
COVER THIS UNCERTAINTY. HOWEVER WILL GO AHEAD WITH A WIND CHILL
WARNING FOR THE CENTRAL SOUTH DAKOTA PLAINS WHERE WINDS ARE
EXPECTED TO STAY UP MORE THROUGH THE NIGHT.

THE UPPER TROUGH ACROSS THE CENTRAL CONUS WILL BECOME ELONGATED AS
WARMER AIR BEGINS TO ADVECT INTO THE AREA. IMPROVEMENT IN
TEMPERATURES ARE EXPECTED...RISING INTO THE UPPER SINGLE DIGITS AND
TEENS ABOVE ZERO. MOSTLY CLEAR SKIES WILL CONTINUE INTO WEDNESDAY
NIGHT AS TEMPS DROP INTO THE SINGLE DIGITS OVERNIGHT. WARM AIR
ADVECTION WILL INCREASE HEADING INTO LATE WEDNESDAY NIGHT WITH A
SIGNIFICANT WARM UP FOR THURSDAY. HIGHS WILL REACH THE 30S ACROSS
THE CWA. WESTERLY WINDS WILL CREATE DOWNSLOPE CONDITIONS...ALLOWING
TEMPS TO RISE INTO THE LOWER TO MID 40S ALONG THE EASTERN FOOTHILLS.

EXTENDED...STRONG LONG WAVE RIDGE REMAINS IN PLACE OVER THE WEST
COAST DURING THIS PERIOD WITH NORTH WESTERLY FLOW ALOFT OVER OUR
FORECAST AREA.  A WEAK SHORT WAVE DROPS SOUTHEASTWARD ON FRIDAY WITH
MOST SIGNIFICANT CLOUDS AND WEATHER TO OUR NE.  A MUCH STRONGER
SHORT WAVE IS INDICATED BY THE GFS MODEL TO DROP QUICKLY
SOUTHEASTWARD SATURDAY NIGHT AND SUNDAY MORNING INCREASING THE
CLOUDINESS AND LIKELIHOOD OF SNOW OVER WESTERN SD AND NORTHEAST WY.
THIS FEATURE IS STRONGER AND FASTER ON THE GFS THAN ON THE EURO
MODEL.  THE GFS IS ALSO FASTER WITH THE COLD AIR THAN THE 12Z EURO
THOUGH BOTH SHOW ANOTHER STRONG ARCTIC AIR OUTBREAK.

WE HAVE LOWERED TEMPS A BIT FROM GUIDANCE FOR SUNDAYS MAX TEMPS AND
THEN MUCH COLDER FOR SUNDAY NIGHT MIN THROUGH TUESDAY MAX TEMPS AS
1000 TO 500 MB THICKNESS FORECASTS ARE ALMOST AS COLD AS WITH THE
PRESENT AIR MASS.

BY THE END OF THE PRESENT EXTENDED PERIOD AND JUST BEYOND THE MODELS
ARE SHOWING SIGNS OF WEAKENING THE WEST COAST LONG WAVE RIDGE WITH A
CONSEQUENT WARM UP FOR US.

&&

.AVIATION...LCL MVFR CIGS WITH A FEW LIGHT SNOW SHOWERS REMAIN OVER
WESTERN SD THIS AFTERNOON.  OTHERWISE VFR CONDITIONS PREVAIL.
MODELS INDICATE DRYING...CLEARING...AND DECREASING WINDS BY SUNSET.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVISORY UNTIL 11 AM MST WEDNESDAY FOR BUTTE-CENTRAL
     BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HARDING-HERMOSA
     FOOT HILLS-NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-
     NORTHERN MEADE CO PLAINS-PERKINS-RAPID CITY-SOUTHERN BLACK
     HILLS-SOUTHERN FOOT HILLS-SOUTHERN MEADE CO PLAINS-
     STURGIS/PIEDMONT FOOT HILLS.

     WIND CHILL WARNING UNTIL 11 AM MST /NOON CST/ WEDNESDAY FOR
     BENNETT-HAAKON-JACKSON-MELLETTE-PENNINGTON CO PLAINS-
     SHANNON-TODD-TRIPP-ZIEBACH.

WY...WIND CHILL ADVISORY UNTIL 11 AM MST WEDNESDAY FOR NORTHEASTERN
     CROOK-NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WESTERN CROOK-
     WESTON-WYOMING BLACK HILLS.

&&

CALDERON/BARBER
Hazardous weather outlook, Feb 1, 6:26 AM MST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
626 AM MST TUE FEB 1 2011

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-021400-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
626 AM MST (726 AM CST) TUE FEB 1 2011

...DANGEROUSLY COLD WIND CHILLS THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

BITTER COLD ARCTIC AIR WILL REMAIN OVER THE AREA TODAY AND
TONIGHT. WIND CHILLS OF 30 BELOW TO 50 BELOW ZERO CAN BE EXPECTED
ACROSS THE AREA THIS MORNING...WITH MINOR IMPROVEMENT BY THE
AFTERNOON. HIGHS TODAY WILL BE IN THE SINGLE DIGITS BELOW ZERO
NORTH TO AROUND ZERO IN THE SOUTH. LOWS TONIGHT WILL BE 15
BELOW TO 30 BELOW ZERO...WITH SOME COLDER SPOTS LIKELY. WINDS WILL
GRADUALLY DECREASE ACROSS THE AREA LATE THIS AFTERNOON AND TONIGHT...
BUT WIND CHILLS OF 20 BELOW TO 40 BELOW ZERO WILL CONTINUE INTO
WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIND CHILLS OF 20 BELOW TO 40 BELOW ZERO CAN BE EXPECTED ACROSS MUCH
OF THE AREA WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 4:09 AM MSTWind Chill AdvisoryUNRCampbell, Crook, Weston16 hr

Nearby

Wind Chill Warnings in South Dakota, 2011Wind Chill Warnings in Wyoming, 2011Every wind chill warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.